Alert archive / Oregon / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 23, 2010, 5:40 AM PDT for 7 counties in Oregon. It took effect at Aug 23, 2010, 11:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2010, 5:40 AM PDT (12:40 UTC)
- In effect from
- Aug 23, 2010, 11:00 PM PDT
- Expired
- Aug 24, 2010, 11:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 100 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS86 KMFR 231240 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 540 AM PDT MON AUG 23 2010 ORZ617-621-623-240045- /O.UPG.KMFR.FW.A.0007.100824T0600Z-100824T1800Z/ /O.NEW.KMFR.FW.W.0007.100824T0600Z-100824T1800Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- SOUTHERN OREGON CASCADES- 540 AM PDT MON AUG 23 2010 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 617...621 AND 623... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONES 621...623 AND 617 * TIMING: MONDAY NIGHT THROUGH TUESDAY MORNING. * WIND: EAST WINDS 5-15 MPH GUSTING TO 25-30 MPH OVER THE RIDGES. * HUMIDITY: OVERNIGHT HUMIDITY RECOVERIES WILL BE 20-35 PERCENT OVER THE RIDGES. * IMPACTS: LOW HUMIDITY RECOVERIES AND GUSTY EASTERLY WINDS WILL CREATE A CRITICAL FIRE WEATHER SITUATION MONDAY NIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ ORZ619-620-240045- /O.UPG.KMFR.FW.A.0007.100824T0600Z-100824T1800Z/ /O.NEW.KMFR.FW.W.0007.100824T0600Z-100824T1800Z/ WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 540 AM PDT MON AUG 23 2010 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 619 AND 620... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONES 620 AND 619 * TIMING: MONDAY NIGHT THROUGH TUESDAY MORNING. * WIND: NORTHEAST WINDS 10-20 MPH GUSTING TO 30-35 MPH OVER THE RIDGES. * HUMIDITY: OVERNIGHT HUMIDITY RECOVERIES WILL BE 20-40 PERCENT OVER THE RIDGES. * IMPACTS: LOW HUMIDITY RECOVERIES AND GUSTY EASTERLY WINDS WILL CREATE A CRITICAL FIRE WEATHER SITUATION MONDAY NIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ STOCKTON VISIT US AT WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
656 WWUS86 KMFR 232115 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PDT MON AUG 23 2010 ORZ617-621-623-241300- /O.CON.KMFR.FW.W.0007.100824T0600Z-100824T1800Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- SOUTHERN OREGON CASCADES- 215 PM PDT MON AUG 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 617 621 AND 623 IN OREGON... * AFFECTED AREA: FIRE ZONES 617 621 AND 623 * TIMING: MONDAY NIGHT THROUGH TUESDAY MORNING. * WIND: EAST WINDS 5-15 MPH GUSTING TO 25-30 MPH OVER THE RIDGES. * HUMIDITY: OVERNIGHT HUMIDITY RECOVERIES WILL BE 15-35 PERCENT OVER THE RIDGES. * IMPACTS: POOR HUMIDITY RECOVERIES AND GUSTY EASTERLY WINDS WILL CREATE A CRITICAL FIRE WEATHER SITUATION MONDAY NIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ ORZ619-620-241300- /O.CON.KMFR.FW.W.0007.100824T0600Z-100824T1800Z/ WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 215 PM PDT MON AUG 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 619 AND 620 IN OREGON... * AFFECTED AREA: FIRE ZONES 619 AND 620 * TIMING: MONDAY NIGHT THROUGH TUESDAY MORNING. * WIND: NORTHEAST TO EAST WINDS 10-20 MPH GUSTING TO 30-35 MPH OVER THE RIDGES. * HUMIDITY: OVERNIGHT HUMIDITY RECOVERIES WILL BE 20-40 PERCENT OVER THE RIDGES. * IMPACTS: POOR HUMIDITY RECOVERIES AND GUSTY EASTERLY TO NORTHEASTERLY WINDS WILL CREATE A CRITICAL FIRE WEATHER SITUATION MONDAY NIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ MAW VISIT US AT WWW.WEATHER.GOV/MEDFORD
224 WWUS86 KMFR 241259 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 559 AM PDT TUE AUG 24 2010 ORZ617-621-623-241800- /O.CON.KMFR.FW.W.0007.000000T0000Z-100824T1800Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- SOUTHERN OREGON CASCADES- 559 AM PDT TUE AUG 24 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 617 621 AND 623 IN OREGON... * AFFECTED AREA: FIRE ZONES 617 621 AND 623 * TIMING: THIS MORNING. * WIND: EAST WINDS 5-15 MPH GUSTING TO 25-30 MPH OVER THE RIDGES. * HUMIDITY: MORNING HUMIDITY RECOVERIES WILL BE 15-35 PERCENT OVER THE RIDGES. * IMPACTS: POOR HUMIDITY RECOVERIES AND GUSTY EASTERLY WINDS WILL CONTINUE THE CRITICAL FIRE WEATHER SITUATION THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ ORZ619-620-241800- /O.CON.KMFR.FW.W.0007.000000T0000Z-100824T1800Z/ WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 559 AM PDT TUE AUG 24 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 619 AND 620 IN OREGON... * AFFECTED AREA: FIRE ZONES 619 AND 620 * TIMING: THIS MORNING. * WIND: NORTHEAST TO EAST WINDS 10-20 MPH GUSTING TO 30-35 MPH OVER THE RIDGES. * HUMIDITY: OVERNIGHT HUMIDITY RECOVERIES WILL BE 20-40 PERCENT OVER THE RIDGES. * IMPACTS: POOR HUMIDITY RECOVERIES AND GUSTY EASTERLY TO NORTHEASTERLY WINDS WILL CONTINUE THE CRITICAL FIRE WEATHER SITUATION THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ DW VISIT US AT WWW.WEATHER.GOV/MEDFORD
009 WWUS86 KMFR 241800 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1100 AM PDT TUE AUG 24 2010 ORZ617-621-623-241900- /O.EXP.KMFR.FW.W.0007.000000T0000Z-100824T1800Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- SOUTHERN OREGON CASCADES- 1100 AM PDT TUE AUG 24 2010 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR FIRE ZONES 617 621 AND 623 IN OREGON... THE RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. WINDS WILL BEGIN TO EASE FOR THE REST OF TODAY...BUT LOW RELATIVE HUMIDITIES TODAY AND POOR RECOVERIES TONIGHT WILL CONTINUE TO OCCUR OVER THE RIDGES. RELATIVE HUMIDITIES TODAY WILL BE 5-15 PERCENT AND RECOVERIES TONIGHT WILL BE 20-40 PERCENT. $$ ORZ619-620-241900- /O.EXP.KMFR.FW.W.0007.000000T0000Z-100824T1800Z/ WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 1100 AM PDT TUE AUG 24 2010 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR FIRE ZONES 619 AND 620 IN OREGON... THE RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. WINDS WILL BEGIN TO EASE FOR THE REST OF TODAY...BUT LOW RELATIVE HUMIDITIES TODAY AND POOR RECOVERIES TONIGHT WILL CONTINUE TO OCCUR OVER THE RIDGES. RELATIVE HUMIDITIES TODAY WILL BE 5-15 PERCENT AND RECOVERIES TONIGHT WILL BE 20-40 PERCENT. $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 23, 4:12 AM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 23, 4:12 AM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 412 AM PDT MON AUG 23 2010 .DISCUSSION... TEMPERATURES ACROSS THE CASCADES AND THE USUAL COLD SPOTS ON THE EAST SIDE ARE ALREADY TOUCHING DOWN INTO THE LOWER 30S. EXPECT FROSTY READING...AS WELL AS A FEW LOCATIONS DIPPING BELOW FREEZING THIS MORNING...PRIMARILY IN THE CHEMULT TO SILVER LAKE AREAS OF NORTHERN KLAMATH AND LAKE COUNTIES. WE WILL GO FROM FROST ON THE EAST SIDE TO ABOVE NORMAL HIGH TEMPERATURES AT MOST WEST SIDE LOCATIONS TODAY AS LOW DEWPOINT CONTINENTAL AIR DRIES FURTHER AS IT FLOWS OFFSHORE. HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST IN THE WAKE OF THE WEEKEND COLD TROUGH IS RESPONSIBLE FOR THIS RAPID CHANGE. THIS WILL CONTINUE THE CHETCO EFFECT IN BROOKINGS...WITH THE BROOKINGS AIRPORT EXPECTED TO REACH THE UPPER 80S TODAY. LOOKING BACK IN THE RECORDS FOR THIS COLD SUMMER ON THE COAST...THE LAST TIME IT WAS CLOSE TO THIS WARM WAS 85 ON JULY 5TH. TONIGHT LIGHT TO MODERATE EAST WINDS ARE EXPECTED ACROSS THE RIDGES OF SOUTHWEST OREGON. THIS WILL KEEP RIDGE TOP TEMPERATURES MILD...LIKELY IN THE 60S. THIS WILL SET THE STAGE FOR A COUPLE OF WARM DAYS FOR INLAND AREAS AS THE WIND FLOW WEAKENS AND THE THERMAL TROUGH MEANDERS AROUND THE CASCADE CREST. EXPECTED HIGHS IN MEDFORD ON TUESDAY AND WEDNESDAY ARE 104F AND 103F. THE RECORDS FOR THESE DAYS ARE 105F AND 106F...BOTH SET IN 1916. CURRENT GUIDANCE SUGGESTS TUESDAY TO BE THE HOTTEST DAY OF THE WEEK ACROSS THE INTERIOR WEST SIDE...AND WEDNESDAY THE HOTTEST FOR THE EAST SIDE. THE HIGH WILL FOLD SOUTHEAST AND INLAND WEDNESDAY NIGHT THROUGH THURSDAY CAUSING MARINE AIR TO PUSH INLAND ALONG THE COAST. ALL MODELS AIR NOW INDICATING SOME LIGHT RAIN AND DRIZZLE IN PORTIONS OF COOS AND WESTERN DOUGLAS COUNTIES LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AS LOW PRESSURE TROUGHING BEGINS TO SINK BACK INTO THE PACIFIC NORTHWEST. MODEL GUIDANCE HAS BEEN VERY WELL AGREED ON ANOTHER COOL DOWN TO BELOW TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL FOR NEXT WEEKEND FOR SEVERAL DAYS NOW. THERE ALSO CONTINUES TO BE SIGNS OF PRECIPITATION IN THE GUIDANCE FOR NEXT WEEKEND...THOUGH THE LOCATION AND EXTENT OF THIS VERY MUCH IN QUESTION. THE CONSENSUS SEEMS TO INDICATE CHANCES BEST ALONG AND THE CASCADES AND SISKIYOUS SUNDAY AFTERNOON...THEN PROGRESSING TO THE EAST SIDE. FOR NOW HAVE EXPANDED SLIGHT SHOWERS CHANCES TO JUST ABOUT ALL LOCATIONS IN THE WEEKEND TO MONDAY TIME FRAME UNTIL GUIDANCE BECOMES CLEARER. && .AVIATION... VFR CLEAR SKIES ARE EXPECTED TO PREVAIL ACROSS THE ENTIRE ARE FOR THE NEXT 24 HOURS. THE ONLY POSSIBLE EXCEPTIONS ARE A FEW BLIPS OF 3-5 MILE VISIBILITY FOG ALONG THE COAST AND VISIBILITY REDUCTIONS DUE TO SMOKE AT AND DOWNWIND OF THE OAK FLAT FIRE. && .MARINE... WARM TEMPERATURES ALONG THE COAST MEANS GUSTY WINDS AND GROWING STEEP SEAS OVER THE WATERS. PLEASE SEE THE MARINE WEATHER MESSAGE AND COASTAL WATERS FORECAST FOR DETAILS REGARDING THE HAZARDOUS CONDITIONS ON THE WATERS. && .FIRE WEATHER... GOOD RELATIVE HUMIDITY RECOVERIES...CHILLY TEMPERATURES...AND LIGHT TO MODERATE EAST WINDS ACROSS THE RIDGES WILL BE THINGS OF THE PAST BY THIS AFTERNOON. TEMPERATURES WILL WARM BACK TO ABOUT 5 DEGREES ABOVE NORMAL FOR MOST VALLEY LOCATIONS...AND TO NEARLY 20 DEGREES ABOVE NORMAL ALONG THE CURRY COAST TODAY AS LOW DEWPOINTS AND DRYING EAST WINDS ALLOW FOR MAXIMAL DAYTIME HEATING. TONIGHT HUMIDITY RECOVERIES WILL BE POOR ACROSS THE RIDGES TO MODERATE AT MOST VALLEY LOCATIONS. EAST WINDS WILL BE LIGHTER THAN THIS MORNING'S FOR MOST AREAS...BUT ENOUGH TO WARRANT RED FLAG CONDITIONS FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING. HOLISTICALLY...FIRE WEATHER CONDITIONS ARE LIKELY TO BECOME MOST CRITICAL FOR MOST AREAS AWAY FROM THE COAST TUESDAY AND WEDNESDAY AS THE THERMAL TROUGH MEANDERS BETWEEN THE COASTAL MOUNTAINS AND THE EAST SIDE...CROSSING THE WEST SIDE DURING THE AFTERNOON ON TUESDAY...AND LIKELY EARLIER IN THE DAY ON WEDNESDAY. THIS IS LIKELY TO RESULT IN A HAINES INDEX OF 5 AT MOST LOCATIONS...AS WELL AS A PERIOD OF GUSTY WINDS AROUND AND AFTER IT MOVES OVERHEAD. THIS COMBINED WITH ONGOING HEAT AND DRYNESS MEANS THE POTENTIAL FOR PLUME DOMINATED FIRE GROWTH WILL BE HIGH DURING THE TUESDAY THROUGH WEDNESDAY PERIOD. && .MFR WATCHES/WARNINGS/ADVISORIES... OR... - RED FLAG WARNING FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR ORZ021-022-024-026. - FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR ORZ030. - RED FLAG WARNING FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR ORZ025-027-028. CA...NONE. PACIFIC COASTAL WATERS... - SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT TUESDAY FOR PZZ356. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT TUESDAY FOR PZZ356. - SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR PZZ350. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR PZZ350. - SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY FOR PZZ370. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY FOR PZZ370. - SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR PZZ376. - HAZARDOUS SEAS WARNING FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY FOR PZZ376. - GALE WARNING FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY FOR PZZ376. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THIS AFTERNOON FOR PZZ376. LUTZ/JRS/JBB
Nearby
Red Flag Warnings in Oregon, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.